Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

March 11, 2012Holmes County, Mississippi

NWS Jackson, MS issued this special weather statement at Mar 11, 2012, 9:55 PM CDT for Holmes County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2012, 9:55 PM CDT (02:55 UTC)
Expired
Mar 11, 2012, 10:25 PM CDT
In force
30 min
Issued by
NWS Jackson, MS

County Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WWUS84 KJAN 120255
SPSJAN
MSZ027-036-044-120325-
LEAKE MS-HOLMES MS-CARROLL MS-
955 PM CDT SUN MAR 11 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT SUN MAR 11 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45 MPH 
WINDS WAS LOCATED FROM 7 MILES SOUTHWEST OF SEVEN PINES TO 3 MILES 
SOUTHEAST OF COXBURG AT 955 PM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO 
POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHERN CARROLL...HOLMES AND EXTREME NORTHWESTERN LEAKE
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3342 8978 3341 8972 3329 8969 3319 8978
      3313 8979 3311 8983 3307 8982 3300 8988
      3291 8992 3289 9000 3298 9024 3312 9022
      3337 9028 3333 9018 3340 9017 3343 8978
TIME...MOT...LOC 0255Z 263DEG 32KT 3331 9016 3313 9011
          3297 9014

$$

BK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 11, 9:36 PM CDT, 19 minutes earlier.

Area forecast discussion, Mar 11, 9:36 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
936 PM CDT SUN MAR 11 2012

.UPDATE...MAIN STORY THIS EVENING IS THE CONVECTIVE LINE IMPACTING
THE W/NW HALF OF THE CWA. THIS LINE HAS BEEN COMPOSED OF BOWING
SEGMENTS WHICH HAVE PRODUCED WIND DAMAGE IN SOME LOCALIZED AREAS. IT
ALSO HAS BEEN EFFICIENT AT PRODUCING HEAVY RAINFALL. SOME AREAS LOOK
TO HAVE RECEIVED 1-3 INCHES IN A SHORT PERIOD OF TIME AND FLASH
FLOODING HAS OCCURRED ACROSS SOME LOCATIONS.

LATEST TRENDS INDICATE THIS COMPLEX WILL CONTINUE TO SLOW AND BASED
OFF MODEL GUID...NOT PUSH MUCH INTO THE E/SE CWA. DUE TO
THIS...LOCALLY HEAVY RAINFALL WILL HAVE TO BE WATCHED CLOSELY. I HAVE
FLIRTED WITH THE IDEA OF A FLASH FLOOD WATCH...BUT THE HEAVIEST MAY
HAVE ALREADY OCCURRED AND FEEL JUST HANDLING THIS RISK WITH WORDING
IN THE AFD/HWO WILL WORK. SOME AREAS MAY STILL SEE 1-2 INCHES THROUGH
MIDNIGHT WITH THE HEAVY RAIN RISK DIMINISHING BY 2-3 AM.

AS FOR THE SVR RISK...THIS IS DIMINISHING AS WELL AS THE CURRENT
ACTIVITY MOVES MORE EAST INTO A MORE STABLE ENVIRONMENT. ALSO...THE
UPPER LIFT IS PULLING AWAY AND WHAT WILL BE LEFT IS LOW LEVEL
CONVERGENCE TO DRIVE THINGS. THE CURRENT TORNADO WATCH GOES UNTIL 2
AM...BUT I EXPECT CANCELLATIONS BEFORE THAT TIME.

LASTLY...FORECAST ELEMENTS LOOK OK...THE MAIN ADJ WERE TO TWEAK
HOURLY TEMPS/DEWPTS TO KEEP THEN A BIT WARMER AND MORE ON A STEADY
LINE OVERNIGHT. POPS WERE LEFT THE SAME...BUT THE WX WAS MODIFIED TO
TIME THINGS OVER THE EAST BETTER AN TO REMOVE THUNDER UNTIL LATER.
ALSO...I TRENDED BACK ON THE WEATHER WORDING OVER THE NW AS RAIN
CHANCES WILL DIMINISH ON THE BACK EDGE OF THIS CURRENT LARGER SYSTEM.

&&

.AVIATION...MAIN ISSUE IS KEEPING IFR/MVFR CONDITIONS WITH THE BIG
RAIN/CONVECTIVE AREA. FOR THE E/SE AREAS AHEAD OF THE RAIN...LOOK FOR
MVFR CONDITIONS TO DEVELOP HERE BEFORE MIDNIGHT AND THEN TREND TOWARD
IFR AFTER 06Z. AREAS UNDER THE RAIN NOW WILL SEE A BRIEF PERIOD OF
IMPROVED CONDITIONS IN THE WAKE OF THE RAIN...BUT LOOK FOR MVFR/IFR
CONDITIONS TO REDEVELOP AS LOW LEVEL SOUTHERLY FLOW CONTINUES. LOOK
FOR CONDITIONS TO IMPROVE TO MVFR MON MORNING WITH SOME VFR MIXED IN
DURING THE AFTERNOON. THERE WILL BE SCT TSRA BY AFTERNOON AND THAT
WILL HAVE TO BE WATCHED WITH LATER TAF ISSUANCES. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       63  79  60  79 /  77  46  25  22
MERIDIAN      61  81  59  80 /  54  60  39  31
VICKSBURG     64  79  59  79 /  97  39  14  15
HATTIESBURG   64  82  62  82 /  28  53  33  37
NATCHEZ       62  78  60  78 /  90  33  15  16
GREENVILLE    61  79  59  80 / 100  39  10  11
GREENWOOD     62  79  59  80 /  99  54  19  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/
Hazardous weather outlook, Mar 11, 9:14 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
914 PM CDT SUN MAR 11 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>042-047-053-059-060-130215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
914 PM CDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST-CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

A FEW STRONG AND SEVERE STORMS WILL CONTINUE TO BE POSSIBLE UNTIL 11
PM. DAMAGING WINDS AND A BRIEF TORNADO ARE THE MAIN RISKS AS A LINE
OF STORMS SLOWLY MOVES OVER THE AREA. ADDITIONALLY...HEAVY RAINFALL
WILL BE AN ISSUE WITH 1 TO 3 INCHES OF RAIN POSSIBLE. SOME LOCALIZED
HEAVIER AMOUNTS MAY ALSO OCCUR WHERE STORMS REPEATEDLY MOVE OVER THE
SAME AREA. THE HEAVY RAIN RISK SHOULD DIMINISH BY 3 AM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THIS EVENING.

MSZ026>033-037>039-043>046-048>052-054>058-061>066-072>074-130215-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
914 PM CDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

A SLOW MOVING FRONTAL BOUNDARY STALLING WEST OF THE REGION WILL
ALLOW THUNDERSTORMS TO DEVELOP ACROSS THE OUTLOOK AREA MONDAY
AFTERNOON. SOME OF THESE STORMS WILL BE STRONG AND CAPABLE OF
PRODUCING GUSTY WINDS TO 50 MPH AND PENNY TO NICKEL SIZE HAIL. A FEW
SEVERE STORMS PRODUCING DAMAGING WIND GUSTS AND HAIL UP TO QUARTER
SIZE WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TOMORROW AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

99

In the hours before

Special weather statement, Mar 11, 8:06 PM CDT, 1 hour 49 minutes before
LAZ015-023-120135-
RICHLAND LA-FRANKLIN LA-
806 PM CDT SUN MAR 11 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
806 PM CDT SUN MAR 11 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
VERY HEAVY RAIN WAS LOCATED 12 MILES SOUTHWEST OF LIDDIEVILLE AT 806
PM CDT...MOVING NORTHEAST AT 40 MPH.

THIS STORM COULD BECOME SEVERE RAPIDLY.

PEOPLE IN WEST CENTRAL FRANKLIN AND SOUTHWESTERN RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3230 9200 3231 9179 3208 9163 3197 9190
      3208 9193 3210 9188 3216 9190 3216 9198
      3219 9199 3220 9201 3221 9200 3227 9200
      3228 9202
TIME...MOT...LOC 0106Z 237DEG 36KT 3206 9198

BK
Special weather statement, Mar 11, 8:16 PM CDT, 1 hour 39 minutes before
ARZ075-LAZ008-009-MSZ034-040-120145-
CHICOT AR-WASHINGTON MS-ISSAQUENA MS-EAST CARROLL LA-WEST CARROLL LA-
816 PM CDT SUN MAR 11 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
816 PM CDT SUN MAR 11 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 7 MILES WEST OF GASSOWAY TO 3 MILES NORTHEAST
OF MONTICELLO AT 816 PM CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHWESTERN ISSAQUENA...SOUTHWESTERN WASHINGTON AND
SOUTHEASTERN CHICOT COUNTIES...AND EASTERN WEST CARROLL AND EAST
CARROLL PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3306 9139 3327 9102 3273 9103 3254 9136
      3254 9141
TIME...MOT...LOC 0116Z 238DEG 38KT 3303 9129 3265 9131

BK
Local storm report, Mar 11, 9:00 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CDT SUN MAR 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TSTM WND DMG     6 WNW OAK GROVE         32.90N 91.49W
03/11/2012                   WEST CARROLL       LA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN IN THE FISKE
            COMMUNITY. ONE STRUCTURE WITH AT LEAST MINOR DAMAGE.

0803 PM     TSTM WND DMG     1 W OAK GROVE           32.86N 91.41W
03/11/2012                   WEST CARROLL       LA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0803 PM     TSTM WND DMG     5 NW OAK GROVE          32.91N 91.45W
03/11/2012                   WEST CARROLL       LA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN. ONE TREE DOWN ON A HOUSE ALONG
            HIGHWAY 586 CAUSING MINOR DAMAGE TO THE HOUSE.

&&

GERARD
Local storm report, Mar 11, 9:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CDT SUN MAR 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND DMG     4 SE MER ROUGE          32.74N 91.75W
03/11/2012                   MOREHOUSE          LA   UTILITY COMPANY

            POWERLINES DOWN

0820 PM     TSTM WND DMG     4 W TRANSYLVANIA        32.68N 91.25W
03/11/2012                   EAST CARROLL       LA   UTILITY COMPANY

            POWERLINES DOWN

&&

GERARD
Special weather statement, Mar 11, 9:44 PM CDT, 11 minutes before
LAZ016-MSZ040-047-120315-
WARREN MS-ISSAQUENA MS-MADISON LA-
944 PM CDT SUN MAR 11 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
944 PM CDT SUN MAR 11 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 7 MILES NORTHEAST OF EAGLE BEND TO 3 MILES
NORTHWEST OF VICKSBURG AT 944 PM CDT...MOVING EAST AT 40 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN ISSAQUENA AND WARREN COUNTIES...AND EXTREME
EAST CENTRAL MADISON PARISH SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3221 9114 3222 9100 3219 9100 3235 9089
      3247 9111 3249 9112 3255 9109 3249 9099
      3256 9108 3256 9107 3257 9096 3244 9096
      3259 9095 3262 9069 3253 9056 3215 9077
      3208 9094 3218 9105 3212 9106 3214 9117
TIME...MOT...LOC 0244Z 267DEG 35KT 3256 9088 3237 9089

MRM
Special weather statement, Mar 11, 9:55 PM CDT, 0 minutes before
MSZ027-036-044-120325-
LEAKE MS-HOLMES MS-CARROLL MS-
955 PM CDT SUN MAR 11 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT SUN MAR 11 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45 MPH
WINDS WAS LOCATED FROM 7 MILES SOUTHWEST OF SEVEN PINES TO 3 MILES
SOUTHEAST OF COXBURG AT 955 PM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHERN CARROLL...HOLMES AND EXTREME NORTHWESTERN LEAKE
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3342 8978 3341 8972 3329 8969 3319 8978
      3313 8979 3311 8983 3307 8982 3300 8988
      3291 8992 3289 9000 3298 9024 3312 9022
      3337 9028 3333 9018 3340 9017 3343 8978
TIME...MOT...LOC 0255Z 263DEG 32KT 3331 9016 3313 9011
          3297 9014

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:28 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington47 min
Mar 11, 8:53 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Sharkey, Sunflower, Washington, Yazoo52 min
Mar 11, 9:03 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo42 min
Mar 11, 9:27 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Yazoo27 min
Mar 11, 9:44 PM CDTSpecial Weather StatementJANWarren31 min
Mar 11, 10:06 PM CDTSpecial Weather StatementJANYazoo29 min
Mar 11, 10:30 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo45 min
Mar 11, 11:16 PM CDTSpecial Weather StatementJANMadison29 min
Mar 11, 11:32 PM CDTSpecial Weather StatementJANAttala33 min
Mar 12, 3:52 AM CDTSpecial Weather StatementJANLamar28 min
Mar 12, 4:28 AM CDTSpecial Weather StatementJANLamar27 min
Mar 12, 6:32 AM CDTRiver Flood WarningJANMadison, Yazoo3 days
Mar 11, 7:07 PM CDTSpecial Weather StatementJANFranklin28 min
Mar 11, 7:18 PM CDTSpecial Weather StatementJANMorehouse, Richland37 min
Mar 11, 7:24 PM CDTSevere Thunderstorm WarningJANMorehouse51 min
Mar 11, 7:38 PM CDTSevere Thunderstorm WarningJANMorehouse, Richland, West Carroll37 min
Mar 11, 7:42 PM CDTFlash Flood WarningJANEast Carroll, Morehouse, Richland, West Carroll3 hr
Mar 11, 7:48 PM CDTTornado WarningJANMorehouse, West Carroll27 min
Mar 11, 8:06 PM CDTSpecial Weather StatementJANFranklin29 min
Mar 11, 8:07 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison38 min
Mar 11, 8:16 PM CDTSpecial Weather StatementJANEast Carroll29 min
Mar 11, 8:48 PM CDTFlash Flood WarningJANEast Carroll, Franklin, Madison, Richland, Tensas117 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.